Bruising and Imuran/Aza

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

pupluv
Regular Member


Date Joined May 2007
Total Posts : 256
   Posted 9/12/2008 12:49 PM (GMT -6)   
Hi Guys, I was wondering if any of you who are taking an immunosuppressive such as Imuran, Aza, or 6mp seem to bruise more than before taking it? I have been taking Azathioprine for over a year. I had blood taken in Aug. and it looked good except for a little anemia. In the last couple of mos, I do seem to be more accident prone, but I bruise a lot. Does anyone else seem to have that prob?
Thanks
Donna
Donna
Diagnosed with indeterminate colitis in 1992
current meds
4 asacol 3x's a day
Azathioprine
Rowasa enemas as needed
VSL3
Bunches of vitamins


jujub
Elite Member


Date Joined Mar 2003
Total Posts : 10407
   Posted 9/12/2008 12:52 PM (GMT -6)   
I did have problems with bright red bruising under the skin, but not sure if it was the Aza or the Entocort I was on at the same time.
Judy - Southern US 
 
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Avascular necrosis in both shoulders is my "forever" gift from Entocort.
Colazal,  Remicade, Nature's Way Primadophilus Reuteri. In remission since April, 2006.
 
Co-Moderator UC Forum
Please remember to consult your health care provider when making health-related decisions.


pupluv
Regular Member


Date Joined May 2007
Total Posts : 256
   Posted 9/12/2008 7:37 PM (GMT -6)   
Judilyn, did it go away when you quit using it? As soon as I bump myself, it gets red and then it turns into a horrible black/blue bruise. Noone else huh?

Donna
Diagnosed with indeterminate colitis in 1992
current meds
4 asacol 3x's a day
Azathioprine
Rowasa enemas as needed
VSL3
Bunches of vitamins


Red_34
Elite Member


Date Joined Apr 2004
Total Posts : 23551
   Posted 9/12/2008 8:46 PM (GMT -6)   
Yes, I have bruises all over and I have no idea how I got them. I mentioned this to my doc once but he said that my bloods were normal so just to keep an eye on it. I also found that it takes me a lot longer to heal from cuts and wounds then before.
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Year-round allergies-Singulair, Allegra~Secondary Reynauds Syndrome-'04-Norvasc~Spinal Stenosis(?)~Sacroiliitis-epidural injections~bulging and herniated discs C5/C6 & C6/C7~3rd epidural injection 9/4, Neurontin and Skelaxin
To help Healingwell - click here: DONATE
 
 
 
 

 
 


piper_chris
Regular Member


Date Joined Jun 2008
Total Posts : 73
   Posted 9/12/2008 11:17 PM (GMT -6)   
I'm taking 6MP and I bruise easily and I have itching and also new skin things that may be liver spots. I think this is because the 6MP is stressing my liver. My liver measurements (SGOT/AST and SGPT/ALT) were elevated at my last bloodwork so dr recently had me decrease from 100 to 75 mg of 6MP. The bruising and itching and skin spots started before my bloodwork came back abnormal, so I'm guessing that the 6MP was already stressing my liver before it was apparent in my bloodwork. So keep getting checked!! I always ask for a copy of my bloodwork results so I can see for myself how much I am within or outside of normal range and also see trends over time of what is going up or down in my bloodwork and whether or not it correlates with increasing or decreasing meds.
- female 41, diagnosed ulcerative colitis Feb 2005
- just got off prednisone after a 5month taper from 80mg down to 0mg!!
- currently 6-MP/mercaptopurine/purinethol 75 mg, asacol/mesalamine 4800mg (4 pills x 3 times day), Canasa 1000mg nightly
- VSL#3, Benefiber, multivitamin, chewable calcium, fish oil, biotin, sometimes iron pills


pupluv
Regular Member


Date Joined May 2007
Total Posts : 256
   Posted 9/13/2008 12:23 AM (GMT -6)   

Sherry, that sounds like me. I know I get some of my bruises from banging the crud out of myself, but other bruises I have no idea.

Piper_chris, I will keep an eye on my bloodwork. I hope you're liver gets back to normal range. I'm not sure what I will do if this med gets to toxic for me.

thanks guys

Donna 


Donna
Diagnosed with indeterminate colitis in 1992
current meds
4 asacol 3x's a day
Azathioprine
Rowasa enemas as needed
VSL3
Bunches of vitamins


shoegrl2
Veteran Member


Date Joined Nov 2005
Total Posts : 675
   Posted 9/13/2008 8:20 AM (GMT -6)   
After I was on 6MP for about 1 1/2 years I started experiencing bruising when it was combined with the Remicade. Besides the bruises on my arms and legs my fingers started bruising when I would pick up anything that was the least bit heavy (laundry basket, coat on a hanger), then they started bruising when just holding a pen in my hand at work and writing. Needless to say my hands were hurting and my fingers were blue and sore. At that point I was taken off of the 6MP and used the Remicade without it. Since I have stopped taking the 6MP my bruises are just from normal clumsiness now (walking into a table corner, etc.).
Debbie
Pancolitis since 2003. Osteopenia. Multi-vitamin, calcium, omeprazole, benefiber, boniva, Lialda, Rowasa enema, enablex, pro-biotics. Former Remicade user.  Michigan, USA.
 
"The secret to my own happiness, my own good future, is within my own hands, I must not miss that opportunity"
 


Red_34
Elite Member


Date Joined Apr 2004
Total Posts : 23551
   Posted 9/13/2008 8:42 AM (GMT -6)   
It's funny that you mention the fingers Debbie. I just notice that the other day. I went to pick up my coffee mug and it hurt so I looked at my ring finger of my right hand I had a bruise on it. And then a couple weeks ago, my hubby lightly brushed my hand under the pointer finger of my left hand and it hurt a bit but I didn't think anything of it and I went to put on my seatbelt and oh my goodness did that hurt! So I looked at my hand and I had a huge bruise under the finger on the knuckle/palm area. I didn't think that it could be 6mp related. I wonder why these meds make us bruise so easily?
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Year-round allergies-Singulair, Zyrtec~Secondary Reynauds Syndrome-'04-Norvasc~Spinal Stenosis(?)~Sacroiliitis-epidural injections~bulging and herniated discs C5/C6 & C6/C7~3rd epidural injection 9/4, Neurontin and Skelaxin
To help Healingwell - click here: DONATE
 
 
 
 

 
 


Sweetie31105
Veteran Member


Date Joined Aug 2008
Total Posts : 903
   Posted 9/13/2008 9:20 AM (GMT -6)   
I've been taking Imuran for a year and a half, and just this past week I moved furniture in my classroom and got a major bruise on my knee, normally I don't bruise like that, so maybe it's both meds.

Post Edited (Sweetie31105) : 9/13/2008 8:25:09 AM (GMT-6)


pupluv
Regular Member


Date Joined May 2007
Total Posts : 256
   Posted 9/13/2008 11:35 AM (GMT -6)   

Ya know, you guys mentioned the bruising on the hands. I didn't even think about it, but I had been playing a little tennis last week and after playing my upper palm near my fingers were a little sore, sure enough, it was a bruise! Crazy....I don't like that at all. Something else to ask Doc about.

Donna


Donna
Diagnosed with indeterminate colitis in 1992
current meds
4 asacol 3x's a day
Azathioprine
Rowasa enemas as needed
VSL3
Bunches of vitamins

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 20, 2018 10:44 PM (GMT -6)
There are a total of 3,005,322 posts in 329,215 threads.
View Active Threads


Who's Online
This forum has 161768 registered members. Please welcome our newest member, JG PSA.
266 Guest(s), 6 Registered Member(s) are currently online.  Details
acarined, thesuneone, ppm guy, mareish, fighter87, PDXtransplant